That white stuff, that yellow stuff, that pinkish stuff, that brown stuff, that really rocky stuff, that orange thing my friend told me to stay away from, that orange thing my other other friend told me was amazing. How do you make sense of it all when appearances, when it comes to drugs, more often than not can be quite deceiving? You may or may not have noticed that as of late there has been an increase in the preference of MDMA over ecstasy as a party drug in our scene. There is no one single explanation for this and any one that I would dare offer would be based out of on my own opinion. However, what I can say is that there are frequent shifts in certain drug use often happen and with these shifts come new concerns.
One concern surrounding MDMA, particularly in Toronto, has been with about the effects of what some have described as “brown MDMA” that looks oily and waxy as opposed to crushed up and crystaline or powdery. When purchased, the substance appears to be a small sticky lumps inside of a capsule. This is still MDMA, it however has not been processed as many times as to achieve that fine crushed appearance. This often means that there is less likely a chance of it being cut with other substances, however this may cause the drug to be extremely potent. According to some people, this brown substance hits harder than the “white MDMA” causing people to get too high, too fast and in some cases, unexpectedly. The come up has also been said to cause heavy nausea because of it’s intensity which can may result in some needing to vomit or in more extreme cases losing the ability to function properly (i.e., beginning to convulse on the ground). Coupled with being at certain events like outdoor parties where it is hard to find somewhere to be comfortable and potentially harder to seek help, this has worried a number of individuals.
Because of its physical state it also becomes more difficult to ingest in smaller amounts, as snorting this is not really an option. People often and up taking the whole capsule, which for some can may be way too strong. A method for taking it in doses can be to empty the capsule and mix it in with a bottle of water, or an anti-oxidant such as cranberry juice or a drink with electrolytes such as Poweraid, and then continuously taking swigs throughout the evening. This controls one’s intake of the substance. It may not taste the best but it can may make or break your night. When taking a substance, always start with a low dose to see how your body will react to it before you decide to take more. Never take more than what you would usually take when trying a new batch or drug.
So what can you do if you or a friend find yourselves too high and uncomfortable with where you’re at physically and mentally?
The first thing you should try to do is relax. Take a few sips of water (or juice) and find somewhere comfortable to sit. If you’re at an outdoor event try to take a look at your surroundings and make sure that there are no immediate dangers. If so there are, try to move away from them! Try to stick with your friends so that someone is there to take care of you if you need help. If you or your friends begin to experience difficulty breathing or loss of consciousness, seek help immediately. People with high blood pressure or on MAOIs (Monoamine Oxidase Inhibitors) are not recommended to use MDMA.
KNOW YOUR MIND, KNOW YOUR BODY, KNOW YOUR SOURCE
(TRIP neither condemns nor condones the use of drugs)